Georgia, 2010Damaging Winds in Georgia, April 8, 2010
April 8, 2010 · NWS JAX · 2 events in 2 counties and zones
Numerous showers and thunderstorms impacted southeast Georgia and portions of inland north Florida during the evening in advance of an approaching cold front. The strongest dynamics and instability phased across these zones in the evening which resulted in a couple of severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms impacted southeast Georgia and portions of inland north Florida during the evening in advance of an approaching cold front. The strongest dynamics and instability phased across these zones in the evening which resulted in a couple of severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 1:51 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 8, 1:51 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT THU APR 8 2010
.SHORT TERM...LINE OF SHOWERS AND EMBEDDED TSTMS IS CLOSING IN ON
OUR WRN COUNTIES AND WILL ARRIVE IN NEXT COUPLE HOURS. THE
INITIAL LINE IS PUSHING OUT AHEAD OF A SECOND LINE OVER SRN AL/SW
GA. BEST DYNAMICS WILL EVENTUALLY RIDE N OF OUR FORECAST AREA AS A
40+ KNOT 850MB JET LIFTS NE. OUR NW PORTION WILL BE THE MOSTLY
LIKELY AREA FOR SLGT RISK OF SEVERE STORMS THRU THE EVENING.
BREEZY SSW WINDS ARE GUSTING ABOVE 25 MPH WEST OF GAINESVILLE TO
WAYCROSS WHERE MSAS SHOWS A 3-HR PRESSURE FALL OF 3MB. VISIBLE
SATELLITE SHOWS A N-S CLEAR SLOT WHERE TEMPS HAVE RISEN INTO THE
MID 80S AND INCREASING INSTABILITY. HAVE MADE VERY FEW CHANGES TO
THE EXISTING PRECIP FCST KEEPING LIKELY POPS OVER SE GA THRU 06Z.
SKIES WILL CLEAR RAPIDLY FROM THE NW FRI AFTN AS COOL...DRY AND
BREEZY NW FLOW IMPACTS THE AREA. MAX TEMPS WILL BE BELOW CLIMO
IN THE MID/UPPER 70S...WHILE FRI NIGHT MINS WILL COOL INTO THE
LOW 40S INLAND TO LOWER 50S COAST WITH A COOL NLY DRAINAGE FLOW
OVER THE AREA AS A SFC RIDGE BUILDS N AND E OF OUR FCST AREA.
THIS WEEKEND THE RIDGE REMAINS TO OUR NORTH SAT AND SHIFTS EAST ON
SUNDAY WITH NEAR ZONAL FLOW ALOFT. INCREASING BREEZY ONSHORE FLOW
WILL KEEP TEMPS MILD AND GENERALLY NEAR NEAR 80 TOWARD THE I-75
CORRIDOR WHILE THE ATLANTIC COAST WILL BE COOLER NEAR 70 DEG.
INCREASING ONSHORE FLOW WILL BRING A LOW CHANCE FOR COASTAL
SHOWERS MAINLY ALONG FL COAST.
.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE...SURFACE AND ALOFT...WILL BUILD INTO THE SE U.S.
WHICH WILL MAINTAIN A COOL ONSHORE FLOW DURING THE WEEK. TEMPS
WILL AVERAGE NEAR OR BELOW CLIMO WITH THE COAST NATURALLY MILDER
AT NIGHT AND COOLER IN THE DAY DUE TO THE ONSHORE FLOW. WINDS WILL
LIKELY BE BREEZY AT TIMES ESPECIALLY NEAR THE COAST. EXPECT A LOW
CHANCE OF COASTAL SHOWERS ATTM...HOWEVER THAT COULD INCREASE IF A
COASTAL TROUGH DEVELOPS.
&&
.AVIATION...TIMING OF THE LINE OF SHRA AND EMBEDDED TSRA WILL BE
THE MOST DIFFICULT CHALLENGE TONIGHT. AT THIS POINT...TIME ARRIVAL
TOOLS INDICATE GUIDANCE IS SOME 3 TO 5 HOURS TOO SLOW IN ITS
PROGRESSION OF THE ACTIVITY. EXTRAPOLATING THIS OUT YIELDS AN
ONSET TIME AFTER 00Z TONIGHT FOR THE EAST COAST TERMINALS WITH
ISOLD TO SCT ACTIVITY PRIOR TO THIS POSSIBLE OVER THE GNV
TERMINAL. CIGS HAVE BEEN DROPPING INTO THE MVFR RANGE ALONG THE
SQUALL LINE AND EXPECT THIS TREND TO CONTINUE INTO THE OVERNIGHT
HOURS. EVEN AFTER PRECIP DIMINISHES...EXPECT RESIDUAL MVFR TO
PERSIST THROUGH 12Z.
&&
.MARINE...PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN AS HIGH
PRESSURE MOVES SE AND COLD FRONT APPROACHES. WINDS WILL INCREASE
THROUGH THIS EVENING AND ALTHOUGH MARGINAL...APPEARS A BRIEF
PERIOD OF SCA IS LIKELY FOR THE OFFSHORE LEG THIS EVENING. COLD
FRONT WILL PUSH THROUGH THE WATERS AFTER MIDNIGHT WITH A LINE OF
SHOWERS AND EMBEDDED STORMS PRECEDING IT. HIGH WILL BRIDGE NORTH
OF THE AREA THROUGH SAT WITH AN ONSHORE COMPONENT QUICKLY
DEVELOPING. SLIGHT INDICATIONS OF AN INVERTED TROUGH FORMING AND
THIS BEING CLIMATOLOGICALLY FAVORED...WILL STAY ON THE HIGH SIDE
OF GUIDANCE FOR THIS PERIOD.
&&
.FIRE WEATHER...WATCH ALREADY POSTED FOR FRIDAY AFTERNOON AND THIS
LOOKS ON TARGET. TOO MUCH UNCERTAINTY HOWEVER IN HOW SOON THINGS
CLEAR OUT TO UPGRADE ANY PORTION AT THIS POINT. HAVE INITIATED
WATCH FOR SAT AS WELL FOR INLAND PORTIONS OF NORTHEAST FLORIDA
WHICH MAY NEED TO BE EXPANDED WITH SUBSEQUENT ISSUANCE'S.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 74 42 75 / 70 10 0 0
SSI 59 73 51 70 / 60 10 0 0
JAX 60 75 47 74 / 50 10 0 0
SGJ 64 73 54 72 / 40 20 0 0
GNV 62 77 45 78 / 40 10 0 0
OCF 63 78 47 79 / 40 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
TRABERT/DEESE/WALKERHazardous weather outlook, Apr 8, 5:20 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT THU APR 8 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-090200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
620 PM EDT THU APR 8 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS EVENING AND TONIGHT...
...TORNADO WATCH IN EFFECT UNTIL 10 PM FOR PORTIONS OF INTERIOR
SOUTHEAST GEORGIA AND THE NORTHERN SUWANNEE VALLEY OF NORTH
FLORIDA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE OVER INLAND
SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA
THROUGH THE EVENING HOURS. A FEW OF THESE STORMS MAY PRODUCE GUSTY
WINDS IN EXCESS OF 60 MPH OR A TORNADO. THE THREAT SHOULD DIMINISH
LATER TONIGHT AS DAYTIME HEATING IS LOST AND DYNAMICS MOVE NORTH OF
THE AREA.
ACROSS THE REMAINDER OF THE FORECAST AREA...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO SHIFT EASTWARD...ALTHOUGH THE THREAT
OF STRONG STORMS WILL GRADUALLY DIMINISH. THE GREATEST RISK OF
STRONG STORMS OVERNIGHT WILL BE WITH ACTIVITY MOVING INLAND FROM THE
NORTHEASTERN GULF OF MEXICO. RESIDENTS NEAR AND WEST OF THE I-75
CORRIDOR IN NORTHEAST FLORIDA SHOULD CONTINUE TO MONITOR THE WEATHER
SITUATION THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS WILL DECREASE OVER NORTH FLORIDA EARLY FRIDAY MORNING AS
HIGH PRESSURE BUILD NORTHWEST OF THE REGION.
A LONG FETCH OF EASTERLY FLOW WILL ELEVATED THE RISK OF RIP CURRENTS
ALONG THE ATLANTIC COAST THIS WEEKEND.
DRY AND BREEZY CONDITIONS ARE EXPECTED FRIDAY...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR PORTIONS OF INLAND NORTHEAST FLORIDA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. SPOTTERS
IN THE REMAINDER OF THE AREA ARE REQUESTED TO SELF-ACTIVATE IF
WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
In the hours before
Special weather statement, Apr 8, 5:27 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT THU APR 8 2010
GAZ149-163-082300-
ATKINSON-CLINCH-
627 PM EDT THU APR 8 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH AND SOUTHEASTERN ATKINSON COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 700 PM EDT...
AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF DU PONT...OR 4 MILES
SOUTHEAST OF LAKELAND...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...COGDELL AND
AXSON THROUGH 700 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3117 8298 3132 8276 3124 8269 3111 8264
3093 8297 3097 8298
TIME...MOT...LOC 2227Z 234DEG 30KT 3101 8302
TRABERTSpecial weather statement, Apr 8, 5:43 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EDT THU APR 8 2010
GAZ132-133-082330-
COFFEE-JEFF DAVIS-
643 PM EDT THU APR 8 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 730 PM EDT...
AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS 19 MILES NORTHWEST OF AMBROSE...OR 3 MILES NORTHWEST
OF FITZGERALD...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS
WILL AFFECT AREAS AROUND AMBROSE...PRIDGEN...BROXTON...WEST
GREEN...SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 730 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3170 8256 3167 8258 3166 8262 3161 8262
3142 8277 3150 8311 3156 8307 3161 8306
3167 8300 3177 8301 3179 8298 3179 8287
3191 8268 3193 8256
TIME...MOT...LOC 2242Z 263DEG 36KT 3174 8320
CARROLLSpecial weather statement, Apr 8, 6:15 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT THU APR 8 2010
GAZ149-150-163-082345-
ATKINSON-CLINCH-WARE-
715 PM EDT THU APR 8 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...SOUTHEASTERN ATKINSON AND WESTERN WARE COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 745 PM EDT...
AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF HOMERVILLE...OR 4 MILES
EAST OF LAKELAND...MOVING NORTHEAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE...AXSON...
ARGYLE...COGDELL...MILLWOOD...MANOR...WARESBORO AND NEEDHAM THROUGH
745 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3098 8297 3117 8298 3137 8253 3114 8240
3096 8298 3097 8298
TIME...MOT...LOC 2315Z 245DEG 46KT 3106 8298
TRABERTThunderstorm Wind, Coffee
- When
- April 8, 6:45 PM EST
- Where
- Coffee County, 3.25 mi ENE of Ambrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.620, -82.970
Power lines were blown down. The report was from the Satilla Rural Electric Membership Corporation.
Thunderstorm Wind, Echols
- When
- April 8, 6:55 PM EST
- Where
- Echols County, 4.75 mi W of Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.700, -83.110
Trees were blown down along Highway 94.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, April 8, 2010$218,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, April 8, 2010$105,000 · EF1 · 6 events
- Tornado and Damaging Winds in Alabama, April 8, 2010$265,000 · EF0 · 5 events
- Damaging Winds in Pennsylvania, April 8, 2010$100,000 · 70 kt wind · 17 events
- Wildfire and High Wind in Montana, April 8 to 9, 2010$75,000 · 63 kt wind · 13 events
- Damaging Winds and Lightning Strike in New York, April 8, 2010$52,000 · 50 kt wind · 10 events
- Damaging Winds in North Carolina, April 8, 2010$25,000 · 60 kt wind · 13 events
- Tornado and Strong Wind in South Carolina, April 8, 2010$41,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, April 8, 2010$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, April 8, 2010$30,000 · 60 kt wind · 4 events
- High Wind in Montana, April 8, 2010$24,000 · 52 kt wind · 6 events
- High Wind in Montana, April 8, 201063 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218637, 218638.